IDEAS home Printed from
   My bibliography  Save this article

Maximum likelihood estimation of dependence parameter using ranked set sampling


  • Modarres, Reza
  • Zheng, Gang


We study the maximum likelihood estimation of the dependence parameter of a general bivariate distribution using ranked set sampling. We compare the Fisher information about the dependence parameter in ranked set samples and simple random samples. Results are applied to the bivariate normal and bivariate extreme value distributions. In ranked set sampling with unequal allocations, we select samples using maximal Fisher information in order statistics. We study the performance of the parametric bootstrap for bivariate ranked set samples.

Suggested Citation

  • Modarres, Reza & Zheng, Gang, 2004. "Maximum likelihood estimation of dependence parameter using ranked set sampling," Statistics & Probability Letters, Elsevier, vol. 68(3), pages 315-323, July.
  • Handle: RePEc:eee:stapro:v:68:y:2004:i:3:p:315-323

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Z. Abo-Eleneen & H. Nagaraja, 2002. "Fisher Information in an Order Statistic and its Concomitant," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 54(3), pages 667-680, September.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Manoj Chacko & P. Thomas, 2008. "Estimation of a parameter of Morgenstern type bivariate exponential distribution by ranked set sampling," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 60(2), pages 301-318, June.
    2. Amini, Morteza & Ahmadi, J., 2007. "Fisher information in record values and their concomitants about dependence and correlation parameters," Statistics & Probability Letters, Elsevier, vol. 77(10), pages 964-972, June.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:68:y:2004:i:3:p:315-323. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.